Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Fed Lisinopril to dog in error. What should we do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1968
Answered : 298 Questions
Question
WE FED OUR 13 YEAR 13 POUND SHIH TZU DOG 20 MG OF LISINOPRIL IN ERROR WHAT SHOULD WE DO
Posted Mon, 23 Apr 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Andrew Rynne MD 43 minutes later
Hi,
Thank you for posting your query.

I do not think that there is much that you can do following this accidental overdosing of your small dog. It is too late to induce vomiting and there is no known antidote to this angiotensin converting enzyme (ACE) inhibitor.

I understand your concern. In humans, the maximum dose of this drug is 80 mg daily. It is a time for "Prayerful Vigilance" I'm afraid.

With any luck she may well make it and I certainly hope so. Do not blame yourselves. These things happen. Good luck!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor